Vestnik Udmurtskogo Universiteta. Matematika. Mekhanika. Komp'yuternye Nauki
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki, 2017, Volume 27, Issue 4, Pages 499–514 (Mi vuu604)  

MATHEMATICS

Bifurcations in a Rayleigh reaction-diffusion system

A. V. Kazarnikovab, S. V. Revinaab

a Southern Federal University, ul. Milchakova, 8a, Rostov-on-Don, 344090, Russia
b Southern Mathematical Institute, Vladikavkaz Scientific Center of the Russian Academy of Sciences, ul. Markusa, 22, Vladikavkaz, 362027, Russia

Abstract: We consider a reaction-diffusion system with a cubic nonlinear term, which is a special case of the Fitzhugh–Nagumo system and an infinite-dimensional version of the classical Rayleigh system. We assume that the spatial variable belongs to an interval, supplemented with Neumann boundary conditions. It is well-known that in that specific case there exists a spatially-homogeneous oscillatory regime, which coincides with the time-periodic solution of the classical Rayleigh system. We show that there exists a countable set of critical values of the control parameter, where each critical value corresponds to the branching of new spatially-inhomogeneous auto-oscillatory or stationary regimes. These regimes are stable with respect to small perturbations from some infinite-dimensional invariant subspaces of the system under study. This, in particular, explains the convergence of numerical solution to zero, periodic or stationary solution, which is observed for some specific initial conditions and control parameter values. We construct the asymptotics for branching solutions by using Lyapunov–Schmidt reduction. We find explicitly the first terms of asymptotic expansions and study the formulas for general terms of asymptotics. It is shown that a soft loss of stability occurs in invariant subspaces. We study numerically the evolution of secondary regimes due to the increase of control parameter values and observe that the secondary periodic solutions are transformed into stationary ones as the control parameter value increases. Next, the amplitude of stationary solutions continues to grow and the solution asymptotically converges to the square wave regime.

Keywords: reaction-diffusion systems, pattern formation, Lyapunov–Schmidt reduction.

DOI: https://doi.org/10.20537/vm170402

Full text: PDF file (2444 kB)
References: PDF file   HTML file

Bibliographic databases:

UDC: 517.955.8
MSC: 35K57
Received: 20.05.2017

Citation: A. V. Kazarnikov, S. V. Revina, “Bifurcations in a Rayleigh reaction-diffusion system”, Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki, 27:4 (2017), 499–514

Citation in format AMSBIB
\Bibitem{KazRev17}
\by A.~V.~Kazarnikov, S.~V.~Revina
\paper Bifurcations in a Rayleigh reaction-diffusion system
\jour Vestn. Udmurtsk. Univ. Mat. Mekh. Komp. Nauki
\yr 2017
\vol 27
\issue 4
\pages 499--514
\mathnet{http://mi.mathnet.ru/vuu604}
\crossref{https://doi.org/10.20537/vm170402}
\elib{https://elibrary.ru/item.asp?id=32248453}


Linking options:
  • http://mi.mathnet.ru/eng/vuu604
  • http://mi.mathnet.ru/eng/vuu/v27/i4/p499

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Вестник Удмуртского университета. Математика. Механика. Компьютерные науки
    Number of views:
    This page:170
    Full text:99
    References:30

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021